Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 603, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2008, 3:26 PM CDT for Neshoba County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 5, 2008, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 5, 3:00 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SAT JUL 5 2008 .DISCUSSION...TONIGHT THROUGH SUNDAY NIGHT...CONVECTION CONTINUES TO FIRE THIS AFTERNOON AND MOVE EAST SOUTHEAST ACROSS PORTIONS OF THE FORECAST AREA. MOST OF THE ACTIVITY IS LOCATED ACROSS NORTHWEST...NORTH CENTRAL...AND EAST CENTRAL MISSISSIPPI WHERE A MOISTURE AXIS EXISTS AND CONVECTION IS DEVELOPING ALONG IT. SOME OF THIS ACTIVITY WILL LINGER INTO THE EVENING HOURS...ESPECIALLY ACROSS MY NORTHERN ZONES WHERE A GOOD BIT OF CONVECTION CONTINUES FIRING UPSTREAM AND IS BEING AIDED BY MORE THAN JUST DIURNAL HEATING. ELSEWHERE THOUGH...AS TEMPERATURES BEGIN TO FALL OFF AFTER SUNSET...LOOK FOR MOST OF THIS ACTIVITY TO BEGIN TO SLOWLY DIMINISH. FOR TONIGHT...A PRETTY GOOD SHORTWAVE LOOKS TO DIVE INTO THE REGION WHILE A DECENT UPPER LEVEL JET...60-70 KNOTS...POSITIONS ITSELF TO MY WEST AND LINING THE REGION UP IN ITS LEFT FRONT QUADRANT. WITH ALL OF THIS IN PLACE...I DONT THINK RAINFALL CHANCES WILL NECESSARILY FALL OFF EVERYWHERE THROUGH THE EVENING AND OVERNIGHT HOURS. WITH ALL THE ABOVE IN PLACE...LOOK FOR THE DISTURBANCE TO TRAVERSE THE BOUNDARY CURRENTLY OVER THE AREA EARLY SUNDAY MORNING. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS AGAIN BREAKING OUT OVER MAINLY NORTHERN PORTIONS OF THE FORECAST AREA EARLY SUNDAY MORNING. CONVECTION SHOULD AGAIN BE ONGOING INTO THE AFTERNOON HOURS SUNDAY...WITH THE BETTER RAIN CHANCES EXISTING IN THE EAST WHERE THE BOUNDARY REMAINS AND THE UPPER LEVEL DISTURBANCE WILL BE EXITING THE AREA. THEN BY SUNDAY EVENING...LOOK FOR CONVECTION TO REALLY BEGIN TO COME TO A HALT AS ALL OF THE DYNAMICS AND FEATURES SHIFT OFF TO THE EAST. THIS ON TOP OF THE LOSS OF DAYTIME HEATING. WITH THE WARM MOIST AND UNSTABLE AIRMASS REMAINING IN PLACE OVER THE REGION...COUPLED WITH THE PRESENCE OF THE UPPER LEVEL DISTURBANCE...BOUNDARY...AND THE UPPER JET ENERGY...ILL GO AHEAD AND KEEP THE MENTION OF AT LEAST ISOLATED STRONG TO SEVERE IN THE HWO FOR TONIGHT AND INTO SUNDAY. HOWEVER...GIVEN HOW THINGS TRANSPIRE OVERNIGHT TONIGHT WITH THE DISTURBANCE MOVING ACROSS THE REGION...IT COULD REALLY WORK OVER THE AIRMASS AND LIMIT ACTIVITY AND INTENSITY SUNDAY AFTERNOON. MONDAY THROUGH FRIDAY... NOT A WHOLE LOT OF CHANGES IN THE MODELS PAST SUNDAY AS THINGS BEGIN TO SETTLE BACK DOWN INTO THE TYPICAL SUMMER TIME PATTERN. HIGH PRESSURE TO THE EAST BUILDS INTO THE AREA KEEPING HOT/MUGGY CONDITIONS OVER THE AREA WITH MAINLY ISOLATED DIURNAL SHOWERS AND THUNDERSTORMS EXPECTED. AS A RESULT...THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /19/ MONDAY THROUGH FRIDAY...WESTWARD EXTENSION OF THE BERMUDA HIGH WILL BE IN CONTROL OF THE WEATHER OVER THE ARKLAMISS REGION AS WE GO THROUGH THE UPCOMING WORK WEEK. TYPICAL EARLY JULY CONDITIONS...HOT/MUGGY WITH ISOLATED/ SCATTERED DIURNAL TSTMS...ARE EXPECTED. WHILE MID/UPPER LEVEL FLOW WILL BE VERY WEAK...PREVAILING LOW-LEVEL FLOW SHOULD BE FROM THE SOUTH...AND THIS COULD PROMOTE GREATER CHANCES FOR CONVECTION IN SPITE OF SUBSIDENCE ALOFT. GFS ENSEMBLE MOS SUGGESTS MEX GUIDANCE POPS ARE A LITTLE TOO LOW...BUT WILL REFRAIN FROM RAISING POPS GIVEN THAT BOTH THE GFS AND ECMWF INDICATE A STRONG PRESENCE OF THE SUBTROPICAL RIDGE WHICH COULD GREATLY LIMIT STORM ORGANIZATION POTENTIAL AND SUBSEQUENT COVERAGE. TEMPERATURES WILL BE A LITTLE ABOVE EARLY JULY AVERAGE...NOTHING EXCEPTIONAL. /EC/ && .AVIATION...CLUSTERS OF SHOWERS AND STORMS CONTINUE MOVING ACROSS THE N AND E PORTIONS OF THE FORECAST AREA. A VERY MOIST AIRMASS IS IN PLACE AND THIS ACTIVITY IS EXPECTED TO PERSIST INTO EARLY EVENING HOURS. THERE WILL LIKELY BE A BREAK THROUGH A GOOD CHUNK OF THE EVENING...BUT THE EVOLVING FLOW IS SUPPORTIVE OF STORMS TO DEVELOP AFTER SAY 08-09Z AND LINGER INTO MUCH OF SUN MORNING WITH NEW DEVELOPMENT DURING THE DAY. FOR THE MOST PART...IFR/MVFR CONDITIONS CAN BE EXPECTED IN AND AROUND CONVECTION. AREAS THAT GET RAIN TODAY AND CAN CLEAR A BIT THIS EVENING...WILL LIKELY SEE SOME MVFR VIS RESTRICTIONS AFTER 05-06Z. MORE STORM DEVELOPMENT IS EXPECTED AFTER 08-09Z AND TIMING THAT WILL BE THE FOCUS TOWARD THE LATTER PORTION OF THE VALID FORECAST. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 92 71 91 / 43 26 14 17 MERIDIAN 69 89 69 90 / 58 37 31 28 VICKSBURG 71 94 73 93 / 31 18 7 12 HATTIESBURG 69 92 71 91 / 42 29 22 34 NATCHEZ 70 92 72 91 / 16 14 10 21 GREENVILLE 72 91 72 93 / 57 22 4 12 GREENWOOD 71 89 73 92 / 63 28 10 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/CME
Hazardous weather outlook, Jul 5, 4:16 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 416 AM CDT SAT JUL 5 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 416 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY FOR AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. DAMAGING WINDS AND PENNY SIZE HAIL WILL BE THE MAIN RISK AS STORMS MOVE SOUTHEAST. HEAVY RAINFALL WILL ALSO BE A POTENTIAL WITH THUNDERSTORMS THIS AFTERNOON. STORMS MAY ALSO TRACK OVER THE SAME AREAS. THIS MAY RESULT IN PROBLEMS FROM PONDING WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SEVERE STORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON...MAINLY FOR AREAS ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. DAMAGING WINDS AND PENNY SIZED HAIL WILL BE THE MAIN RISK WITH THE STRONGEST STORMS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR MONDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Special weather statement, Jul 5, 2:41 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT SAT JUL 5 2008 MSZ018-052010- BOLIVAR MS- 241 PM CDT SAT JUL 5 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF DEESON AT 241 PM CDT...MOVING SOUTHEAST AT 17 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME NORTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jul 5, 2:46 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT SAT JUL 5 2008 MSZ037-052015- ATTALA MS- 246 PM CDT SAT JUL 5 2008 A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER NORTHWEST ATTALA COUNTY AT 246 PM CDT...MOVING SOUTHEAST AT 8 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWEST AND NORTHERN ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jul 5, 2:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 6 SE VAIDEN 33.27N 89.68W
07/05/2008 E0.25 INCH ATTALA MS FIRE DEPT/RESCUE
&&
CMESpecial weather statement, Jul 5, 3:09 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT SAT JUL 5 2008 MSZ037-052040- ATTALA MS- 309 PM CDT SAT JUL 5 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF MCADAMS AT 309 PM CDT...MOVING EAST AT 6 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL ATTALA COUNTY...INCLUDING THE CITY OF KOSCIUSKO...SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jul 5, 3:20 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SAT JUL 5 2008 MSZ045-052050- NESHOBA MS- 320 PM CDT SAT JUL 5 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF BURNSIDE AT 320 PM CDT...MOVING SOUTHEAST AT 8 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jul 5, 3:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 3 N MERIDIAN 32.42N 88.71W
07/05/2008 E45 MPH LAUDERDALE MS UTILITY COMPANY
TREE BLOWN DOWN ON POWER LINES IN THE BAILEY COMMUNITY.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:08 AM CDT | Flash Flood Warning | JAN | Bolivar | 2 hr |
| Jul 5, 7:14 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 46 min |
| Jul 5, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 37 min |
| Jul 5, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 33 min |
| Jul 5, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.